Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Do I Need To Take Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being tested against HIV: Fact Sheet 410 : nucleoside analog reverse transcriptase inhibitors (nukes)
Ask the Experts

Therapy without a Protease Inhibitor

Viracept was causing erratic diarrhea. My doctor switched me to Kaletra. My combo is currently Kaletra, Videx, Viramune, and Viread. The side effects of the Kaletra are worse than those of the Viracept. Can a combo therapy work without a protease...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...combination regimen, which suggests to me that this is not your first HAART combination. It may be that, in your setting, you need the protease inhibitor to produce maximal virologic suppression. The best way to determine this is to go over your... Read more »

When to start Protease Inhibitors

I have Aids. My t-cell count is 86 and Im about to get the results from my first viral load test. My doctor has had me on what I feel as a strange concoction for some time(1 year D4t alone then after drop in t-cells AZT and D4t with a bactrim...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
...inhibitor in combination with nucleosides to which you are not already resistant. The same concerns will apply if you wait and take protease inhibitors later, but by that point you may have developed complications, or, by being sicker, you may... Read more »

Protease Inhibitors - Do They Work?

My lover has been HIV possitive for the last six years. On his last Doctor's appointment his T-Cell Count was way down. He is the healthiest he has ever been, feels great, but has been under some stress as of the last few months. Could this be the...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
...The reason for the optimism surrounding protease inhibitors is that they work very well, and the more we learn about them, the more enthusiastic we become. Data from the Vancouver conference Read more »

methadone interactions with protease inhibitors/particularly reyataz

i have some very severe neourapathy which has led me to take methadone. I have been fortunate to not need the use of protease inhibitorstill now.Actually , i was on kaletra for a short period of time but found that i started feeling withdrawal...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Indinavir, ritonavir (Decrease methadone levels about 37%), saquinavir (decrease methadone levels about 20%), nelfinavir, Kaletra (decrease methadone levels about 50%) have been evaluated with little evidence of withdrawal and are said to be OK to... Read more »
Articles
U.S. Centers for Disease Control and Prevention

United Kingdom: "Virological and Immunological Outcomes at 3 Years After Starting Antiretroviral Therapy with Regimens Containing Non-Nucleoside Reverse Transcriptase Inhibitor, Protease Inhibitor, or Both in INITIO: Open-Label Randomized Trial"

...transcriptase inhibitors (didanosine + stavudine) plus either a non-nucleoside reverse transcriptase inhibitor (efavirenz, EFV) or a protease inhibitor (nelfinavir, NFV), or both (EFV/NFV) in HIV-1-infected patients who had not previously... Read more »
The Body PRO

Clinical Trials of HIV-1 Protease Inhibitors

...most "lipid friendly" protease inhibitor and also the protease inhibitor that maintains a better "residual activity" when other protease inhibitors have failed; so it is usually used in salvage combination regimens for patients experiencing... Read more »
AIDS Survival Project

Drug Interactions of Protease Inhibitors and Psychiatric Medications

... Taken from an article by Dan H. Karasic and James W. Dilley Antiretroviral drugs -- especially protease inhibitors -- may interact with medications used to treat mood and anxiety disorders. Protease inhibitors have varying degrees of inhibition Read more »
Seattle Treatment Education Project

FDA Approves a Once-Daily Protease Inhibitor for HIV Infection

...patients who had previously received other anti-retroviral therapy. A significant safety concern commonly observed with the use of protease inhibitors is hyperlipidemia (high cholesterol). Reyataz appears to have minimal impact on lipid... Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A. This is a question for the gentlemen with Hemophilia please. We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »